Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Muscle pain and dizziness with Isentress/Truvada
Jun 28, 2013

Hello,

My boyfriend was diagnosed with HIV 5 years ago. He started taking medication 4 months ago.

He started treatment with Atripla but due to severe dizziness and depression he switched to Isentress/Truvada 6 weeks later. For almost 3 months now he's been suffering dizziness and muscle pain which are making it hard for him to function. It's not improved at all ever since he started the treatment, though it's not as bad as it was with the Atripla. He was prescribed with medicinal marijuana which helps only some of the time.

Is it common for the HIV medication to have such strong side effects for such a long period of time? Could there be some kind of intolerance? Is it just a matter of waiting for the side effects to disappear or does he need another type of treatment?

Thank you!

Response from Dr. Henry

Muscle pain/injury has occasionally associated with Isentress (raltegravir). I suggest that your boyfriend discuss with his HIV provider and perhaps ask for muscle enzyme analysis to see if there is evidene of some muscle irritation or other developing problem. KH



Previous
left leg toe pain and not able to walk
Next
Alternatives to Kaletra?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement